Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 262, NWS Charleston, SC

August 5, 2009Bulloch County, Jenkins County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 5, 2009, 5:20 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 5:20 PM EDT (21:20 UTC)
Expired
Aug 5, 2009, 6:15 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 5:28 PM EDTTSTM WND DMGHerndon, GA5 TREES DOWN. WIND ESTIMATED AT 60 TO 65 MPH. A FEW SHINGLES BLOWN FROM ROOF OF A HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 052120
SVRCHS
GAC031-165-251-052215-
/O.NEW.KCHS.SV.W.0262.090805T2120Z-090805T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM PERKINS
  TO 12 MILES SOUTHWEST OF HERNDON...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  NICKEL SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HERNDON...PERKINS...MILLEN...SCARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3288 8212 3292 8208 3292 8195 3295 8187
      3293 8179 3291 8177 3294 8172 3293 8168
      3256 8183 3260 8200 3266 8210 3282 8215
TIME...MOT...LOC 2120Z 285DEG 10KT 3294 8204 3270 8227

$$

REB
2 follow-up statements
000 
WWUS52 KCHS 052148
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT WED AUG 5 2009

GAC031-165-251-052215-
/O.CON.KCHS.SV.W.0262.000000T0000Z-090805T2215Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
548 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL SCREVEN...JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MILLEN TO 
11 MILES NORTHEAST OF SWAINSBORO...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUTTS...
EMMALANE...HERNDON...MILLEN...PERKINS...ROCKY FORD...SCARBORO AND
WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3288 8212 3292 8208 3292 8195 3295 8187
      3293 8179 3291 8177 3294 8172 3293 8168
      3256 8183 3260 8200 3266 8210 3282 8215
TIME...MOT...LOC 2148Z 285DEG 10KT 3292 8195 3268 8218

$$

REB
000 
WWUS52 KCHS 052204
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT WED AUG 5 2009

GAC031-165-251-052215-
/O.CON.KCHS.SV.W.0262.000000T0000Z-090805T2215Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
604 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WEST CENTRAL SCREVEN...JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PERKINS TO THRIFT...OR ALONG
A LINE EXTENDING FROM 8 MILES NORTH OF MILLEN TO 13 MILES NORTHEAST
OF SWAINSBORO...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BUTTS...
EMMALANE...MILLEN...PERKINS...ROCKY FORD...SCARBORO AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3269 8211 3291 8197 3292 8178 3291 8177
      3293 8174 3293 8168 3256 8183 3260 8200
TIME...MOT...LOC 2205Z 285DEG 10KT 3291 8190 3267 8213

$$

REB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 5:07 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 5, 5:07 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT WED AUG 5 2009

.SYNOPSIS...
A LEE SIDE SURFACE TROUGH WILL PERSIST OVER INLAND GEORGIA AND THE
CAROLINAS THROUGH LATE WEEK. AN EXPANSIVE RIDGE OF HIGH PRESSURE
WILL BUILD OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MOST THUNDERSTORMS WHICH FIRED ALONG A SURFACE TROUGH AND PUSHED
INTO CENTRAL/SOUTHERN COUNTIES/COASTAL AREAS HAD WEAKENED EARLY
WEDNESDAY EVENING...AND THE FOCUS FOR THUNDERSTORMS AND POSSIBLE
SEVERE WEATHER HAD SHIFTED INLAND WHERE OUTFLOW FROM EARLIER
THUNDERSTORMS WILL INTERACT WITH CONVECTION ADVANCING INTO THE
REGION FROM THE WEST. NUMEROUS BOUNDARY INTERACTIONS WILL ENHANCE
UPDRAFTS TO PRODUCE ISOLATED/ OCCASIONAL PULSE SEVERE
EVENTS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL AS
LARGE AS QUARTERS INLAND THIS EVENING. ALSO...A WEAK STEERING
FLOW...A COMPLEX BOUNDARY REGIME AND PWATS AROUND 1.8 INCHES
COULD SUPPORT LOCALIZED FLOODING.

ADJUSTED EVENING POPS ACCORDINGLY...TAPERED FROM CHANCE INLAND TO
SLIGHT CHANCE ALONG THE COAST...TO ALLOW FOR THE POTENTIAL FOR
INLAND THUNDERSTORMS TO PROPAGATE E/SE THIS EVENING. IF INLAND
THUNDERSTORMS BECOME/REMAIN ORGANIZED...MORE WIDESPREAD CONVECTION
COULD DEVELOP AND ADVANCE TO THE COAST LATER THIS EVENING.
HOWEVER...LATEST GUIDANCE CONTINUES TO DEPICT A MARKED DIURNAL
WEAKENING TRENDS AFTER DARK. THUS...MAINTAINED POPS LESS THAN 15
PERCENT OVER LAND STARTING AT 06Z.

WHERE RAIN OCCURS...CLEARING SKIES...LIGHT WINDS AND LOW LEVEL
MOISTURE COULD SUPPORT AREAS OF STRATUS/FOG OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE UPPER TROUGH AND ASSOCIATED SURFACE TROUGH WILL ADVANCE INTO
THE REGION THURSDAY. THESE FEATURES WILL SUPPORT AT LEAST
ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS BY MIDDAY...AND
NUMEROUS SHOWERS/THUNDERSTORMS COULD DEVELOP DURING THE
AFTERNOON...ESPECIALLY CENTRAL/EAST. DUE TO MODEL DEPICTION OF
SLIGHTLY DRIER 850-500 MB AIR FILTERING INTO THE REGION FROM THE
N/W...LIMITED POPS TO CHANCE FOR NOW.

AS THE UPPER/SURFACE TROUGH PUSH OFFSHORE AND SLIGHTLY DRIER AIR
CONTINUES TO SPREAD INTO THE REGION THURSDAY NIGHT...
SHOWERS/THUNDERSTORMS SHOULD READILY SUCCUMB TO DIURNAL TRENDS
AFTER SUNSET...DISSIPATING QUICKLY OVER LAND.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AN UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE SOUTHEAST UNITED
STATES FRIDAY THROUGH MONDAY. UPPER HEIGHTS WILL REACH THEIR ZENITH
ON MONDAY WHEN THE GFS PROGS A 5970M RIDGE CENTERED DIRECTLY OVER
THE AREA. REMOVED AFTERNOON POPS FROM ALL BUT THE ALTAMAHA REGION
FRI THROUGH SUN BECAUSE THE STRONG MID-LEVEL SUBSIDENCE SHOULD
PREVENT MUCH OF ANY CONVECTION FROM DEVELOPING. HIGH TEMPS IN THE
MID TO UPPER 90S WITH DEWPOINTS REMAINING IN THE LOWER TO MIDDLE 70S
MAY PRODUCE SOME HEAT INDEX CONCERNS OVER THE WEEKEND INTO EARLY
NEXT WEEK. THIS CONTINUES TO BE ADDRESSED IN THE HAZARDOUS OUTLOOK.
THE RIDGE IS EXPECTED TO BEGIN BREAKING DOWN EARLY NEXT WEEK. THIS
SHOULD HELP TO MODERATE TEMPS A BIT AND BRING AN INCREASE TO
AFTERNOON AND EVENING CONVECTION.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WILL ASSESS POTENTIAL FOR UPSTREAM THUNDERSTORMS TO ADVANCE INTO
TAF SITES LATE THIS EVENING/OVERNIGHT...BUT ODDS FAVOR
THUNDERSTORMS DISSIPATING INLAND AFTER DARK. OUTSIDE ANY
THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING.
WITH LINGERING MOISTURE FROM AFTERNOON RAIN...LIGHT WINDS AND
CLEARING SKIES OVERNIGHT...THERE REMAINS POTENTIAL FOR MVFR FOG
EARLY THURSDAY MORNING. YET POTENTIAL REMAINS LOW AT THIS TIME
THUS WILL MAINTAIN VFR CONDITIONS AT KCHS AND MARGINAL MVFR
VISIBILITIES WHERE RAIN HAD ALREADY OCCURRED AT KSAV.

EXTENDED AVIATION OUTLOOK...MVFR/IFR POSSIBLE IN SCATTERED SHOWERS
AND STORMS THU AFTERNOON AND EVENING. OTHERWISE VFR CONDITIONS WILL
PREVAIL.

&&

.MARINE...
S/SW WINDS WILL LIKELY SURGE AGAIN TNGT INTO TMRW MRNG AS THE PRES
GRADIENT TIGHTENS A BIT WITH AN INLAND TROF OF LOW PRES MOVING TO
THE COAST AND GRADUALLY OFFSHORE. HOWEVER...EARLY THUNDERSTORMS
COULD DELAY THE SURGE FOR A TIME THIS EVENING. SUSTAINED SPEEDS
MAY NUDGE CLOSER TO 20 KT...INCLUDING AN OCNL GUST OVER 20
KT...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA LEVELS AS A
WHOLE AND SEAS REMAINING CAPPED AT 4 FT.

THE DIURNAL SEABREEZE CIRCULATION WILL AGAIN DOMINATE THU WITH
ATLC HIGH PRESSURE PERSISTING WELL E OF THE CHS MARINE AREA AND A WEAK
TROUGH OF LOW PRES REMAINS OVER LAND. SW WINDS LESS THAN 15 KT IN
THE MORNING WILL BACK TO S IN THE AFTERNOON...INCREASING TO NEAR 15
KT...THEN WILL RETURN TO SW IN THE EVENING AND OVERNIGHT WHILE
REDUCING BACK TO THE 10-15 KT RANGE. SEAS WILL CONTINUE TO REMAIN
BELOW 4 FT. AS ANOTHER TROUGH OF LOW PRESSURE ADVANCES THROUGH THE
WATERS THU NIGHT...WINDS WILL VEER TOWARD THE W AND WILL DIMINISH
TO 10 KT OR LESS LATE.

AN EXPANSIVE RIDGE FRI THROUGH MON WILL MAINTAIN SOUTH TO SOUTHWEST
WINDS ACROSS THE WATERS WITH SPEEDS GENERALLY LESS THAN 10 KT AND
SEAS LESS THAN 3 FT. A WEAK SEABREEZE SHOULD PUSH WINDS CLOSER TO 10
KT RIGHT ALONG THE COAST EACH AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 5, 5:17 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
517 PM EDT WED AUG 5 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
517 PM EDT WED AUG 5 2009

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
THROUGH THIS EVENING. ISOLATED THUNDERSTORMS WILL LIKELY BECOME
SEVERE...BRIEFLY PRODUCING DAMAGING WIND GUSTS EXCEEDING 60 MPH
AND HAIL RANGING IN SIZE FROM PENNIES TO QUARTERS. ANY
THUNDERSTORMS COULD ALSO PRODUCE LOCALIZED FLOODING AND EXCESSIVE
CLOUD TO GROUND LIGHTNING. SEVERE WEATHER WILL MOST LIKELY OCCUR
ACROSS INLAND AREAS NORTH AND WEST OF CHARLESTON AND SAVANNAH
UNTIL 11 PM.

THUNDERSTORMS THAT DEVELOP OVER LAND COULD PUSH INTO COASTAL
WATERS WITH GUSTY WINDS THIS EVENING.

REMAIN ALERT FOR WARNINGS...STATEMENTS AND ADDITIONAL INFORMATION
FROM THE NATIONAL WEATHER SERVICE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...STRONG HIGH PRESSURE WILL BUILD OVER THE REGION
ALLOWING HEAT AND HUMIDITY TO BUILD THIS WEEKEND INTO EARLY NEXT
WEEK. HEAT INDICES MAY REACH BETWEEN 105 AND 110 DEGREES DURING
THE AFTERNOON HOURS. HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Aug 5, 4:17 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT WED AUG 5 2009

SCZ047-048-051-052045-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
417 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER AND CENTRAL
BEAUFORT COUNTIES THROUGH 445 PM EDT...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR MITCHELLVILLE...
OR ABOUT OVER RIDGELAND...MOVING EAST AT 5 MPH.

AREAS IN AND AROUND MITCHELLVILLE...SWITZERLAND...RIDGELAND...
GRAHAMVILLE...OLD HOUSE...BOYD...WILL BE IMPACTED THROUGH 445 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Aug 5, 4:35 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     REEVESVILLE             33.21N 80.65W
08/05/2009                   DORCHESTER         SC   LAW ENFORCEMENT

            2 TO 3 TREES DOWN IN REESEVILLE ON HEATON ROAD.

&&

VB
Special weather statement, Aug 5, 4:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT WED AUG 5 2009

SCZ045-052115-
BERKELEY-
449 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BERKELEY COUNTY
THROUGH 515 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR EADYTOWN...OR
ABOUT 13 MILES WEST OF SAINT STEPHEN...MOVING NORTHEAST AT 10 MPH.

AREAS IN AND AROUND EADYTOWN...WILSONS LANDING...PINEVILLE...JUDGE
TOWN...WILL BE IMPACTED THROUGH 515 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Aug 5, 4:53 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     REEVESVILLE             33.21N 80.65W
08/05/2009                   DORCHESTER         SC   DEPT OF HIGHWAYS

            3 TREES DOWN IN REEVESVILLE. 1 ALONG HIGHWAY 78. 1 ON ST.
            MARK BOWMAN ROAD. 1 ON WIRE ROAD.

&&

VB
Special weather statement, Aug 5, 5:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT WED AUG 5 2009

GAZ087-052145-
JENKINS-
508 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 545 PM
EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR HERNDON...OR
ABOUT 13 MILES WEST OF MILLEN...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND HERNDON...BIRDSVILLE...ROGERS...THRIFT...
MILLEN...LAWTON...WILL BE IMPACTED THROUGH 545 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Local storm report, Aug 5, 5:09 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 W REEVESVILLE         33.21N 80.67W
08/05/2009                   DORCHESTER         SC   LAW ENFORCEMENT

            TREE DOWN ON RAILROAD TRACKS NEAR PATTON RD.

0415 PM     TSTM WND DMG     2 WNW SAINT GEORGE      33.20N 80.61W
08/05/2009                   DORCHESTER         SC   LAW ENFORCEMENT

            TREE DOWN ON BADHAM DR.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:44 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh61 min
Aug 5, 3:17 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty35 min
Aug 5, 6:21 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler54 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.